Hail, Butler
- When
- May 1, 10:55 PM CST to 11:01 PM CST
- Where
- Butler County, Poplar Bluff
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.750, -90.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 12:00 PM CST, 10 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT MON MAY 1 2006 .DISCUSSION... SPC OUTLOOKS SLGT RISK SVR TONIGHT FROM SRN PLAINS TO MID MS VALLEY. EARLY PM ENVIRO STILL CAPPED DUE TO AM CLOUD COVER...BUT SATELLITE SHOWS SIGNS OF MIXING AND BREAKING UP FROM THE WEST. THIS SHOULD ALLOW LOWER TROP TO DESTABILIZE DIURNALLY AND COULD ALLOW SOME CONVECTION BY 00Z AS UPSTREAM SHORT WAVE ENERGY SHOOTS OUT OF LONG WAVE TROF. THEN BOUNDARY ENTERS PLAY INTO OVERNIGHT HOURS...WITH FRONTAL LINE OF CONVECTION MOVING ACROSS FA WITH WIND/HAIL THREAT. NEW MOS SHOWS LIKELY OR BETTER POPS AND WEVE FOLLOWED ACCORDINGLY. CURRENT HWO DEPICTS THIS SCENARIO WELL AND NO UPDATE NEEDED THERE. AFTER BOUNDARY PUSHES THRU...WE SHOULD DRY WEST TO EAST TOMORROW...AND STAY DRY THRU TOMORROW NIGHT. THAT IS WHEN BOUNDARY STALLS TO SOUTH AND THEN RETURNS NORTHWARD ON WED...INITIATING NEXT CHC PCPN IN BY THEN ZONAL FLOW PATTERN. THIS PATTERN KEEPS BOUNDARY/UNSETTLED WX/PCPN CHANCES ACROSS MID MS VALLEY INTO EARLY WEEKEND...WHEN UPPER TROF DIPS DOWN OUT OF THE GREAT LAKES AND SWEEPS THE MOISTURE ON OUT OF THE LOWER OH VALLEY. THUS OUR SUN-MON FRAME LOOKS DRY TO FINISH OUT THE PACKAGE. NGM HANDLES REAL SHORT TERM AS WELL AS ANY WITH MODEL SOUNDINGS STILL DEPICTING CAP AT 18Z...ERODING SOME BY 21Z AND ALLOWING SOME CONVECTION BY 00Z. WE BLEND NGM WITH NAM THRU TIME AS GFS HAS BEEN MORE INCONSISTENT ON NEAR TERM FEATURES/HANDLING OF SHORT WAVES...BUT IN LONGER RANGE WE TREND BACK TOWARD ITS OVERALL SYNOPTIC PATTERN. THUS NEW FORECAST TEMPS GO FROM FWC/NAM MOS BLEND TO DIRECTION OF MEX MOS IN LATTER-MOST PERIODS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 456 AM CDT MON MAY 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 456 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY CAUSE SOME LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING. THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY. MY
The Paducah radar (KPAH), 149 km away, was scanning. The volume nearest the first event began at 04:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508397.